Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Infant started vomiting. Stool test found presence of bacteria. Giving metronidazole. Any ideas?

My baby is 7 months old..he vomited twice last week and his stool was subjected to labotratory test and it was found out that there are many bacteria in his doctor recommended Metronidazole , triconex..the problem is, every time I give my baby a dose, he is vomiting ..he already stopped vomiting, except when he is given his medicine, what should I do?
Asked On : Thu, 24 Jan 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thanks for your query
As you mentioned your baby is having infective diarrhea for which he is given medicine.
Metronidazole is bitter in taste i suggest you to dilute it with water and add little sugar to it.and if hee continues to vomit you should see your doctor as he may change medicine.
I also suggest you to give plenty of fluids.coconut water,curd.also give lactobaccilus sachet for 2 to 3 days.

Your baby will be fine
God bless
Answered: Thu, 24 Jan 2013
I find this answer helpful
Pediatrician Dr. Diana Divakar's  Response
Hi Mrs. Diana,
Thank you for opting to post your queries and giving us this opportunity to clarify your doubts. I would also like to bring to your notice that even my name is Diana.Good to meet another Diana.
Well, about your son- I think you can safely stop using metronidazole if he doesnt have vomiting, fever, loose stools and irritability any more. These are the danger signs of gastroenteritis. But frankly, 2 vomitings in a week do not really warrant a stool test. Anyways, if your son now doesnt have any of the above mentioned bad signs, you can stop giving the antibiotic to him. How many doses have you given by now? Has any medicine gone inside his stomach, or each time has he just been throwing up the drug? In any case, I think you can stop the drug. If you see any of the bad signs I just mentioned, you make take him to your pediatrician.
I hope I have been successful in clarifying your doubts. Take care and stay healthy.
Answered: Thu, 24 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor